# SDR 2004FA0000057

- Difficulty date: January 9, 2004
- Submitted: January 9, 2004
- Operation: General aviation
- Aircraft: N4810N
- Make and model: Cessna 182Q
- Aircraft serial: 18267384
- Aircraft time: 2,287 hours
- Engine: Cont O470U
- Engine time: 3,425 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: AEC648029
- Condition: Broken
- Location: Nr 2 Cylinder
- Part time: 783 hours
- Component: Cylinder, Cont
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

ENGINE OVERHAULED.  REBARRELED CYL, ECI PISTONS.  LOSS OF OIL PRESSURE, 260 STOH, 1043 SMOH.  CAUSE, BROKEN NR 2 PISTON, PARTS BLOCKING OIL PICKUP SCREEN.   POSSIBLE CAUSES. DEFECTIVE PISTON CASTING, DROPPED PISTON OR IMPROPERLY MACHINED NR 4 RING GROOVE, SQUARE CUT BOTTOM OF GROOVE.  50 PERCENT OF BOTTOM SKIRT BROKE OFF PISTON. PISTON RING BROKE INTO ABOUT 20 PIECES.
